Alert archive / Maine / Winter Storm Warnings in 2011

Winter Storm Warning 2, NWS Caribou, ME

January 18, 2011Piscataquis County, Maine

NWS Caribou, ME issued this winter storm warning at Jan 18, 2011, 8:16 PM EST for Piscataquis County, Maine. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2011, 8:16 PM EST (01:16 UTC)
Expired
Jan 19, 2011, 6:40 AM EST
In force
10 hr
Issued by
NWS Caribou, ME

County Piscataquis County, ME

The radar

The Caribou radar (KCBW), 116 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 00:00Z, 1.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 00:00Z on 2011-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 00:00Z on 2011-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 466 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
466 m²/s²
0-3 km storm-relative helicity
508 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WWUS41 KCAR 190116
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
816 PM EST TUE JAN 18 2011

MEZ010-031-191000-
/O.UPG.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
/O.NEW.KCAR.WS.W.0002.110119T0116Z-110119T1300Z/
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
DOVER-FOXCROFT...MILO...GUILFORD
816 PM EST TUE JAN 18 2011

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM
WARNING FOR MOSTLY SNOW AND SOME MIXED PRECIPITATION...WHICH IS
IN EFFECT UNTIL 8 AM EST WEDNESDAY. THIS UPGRADES THE WINTER WEATHER
ADVISORY PREVIOUSLY IN EFFECT.

* PRECIPITATION TYPE...MOSTLY SNOW...WITH SOME SLEET AND FREEZING
  RAIN.

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW AND UP TO ONE TO TWO
  TENTHS OF AN INCH OF ICE.

* TIMING...OVERNIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES...UPPER TEENS RISING TO MID TO UPPER 20S.

* WINDS...SOUTHEAST AROUND 10 MPH...BECOMING N.

* IMPACTS...MODERATE IMPACT. EXPECT TRAVEL DIFFICULTIES. SNOW...
  SLEET AND A GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. SNOW
  AND ICE MAY CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED
  POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

MEZ001>003-191000-
/O.CON.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT
816 PM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY. 

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...3 TO 6 INCHES.

* TIMING...OVERNIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES...MID 20S.

* WINDS...SOUTH AROUND 10 MPH...BECOMING N.

* IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW 
  WILL PRODUCE SLIPPERY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

MEZ004>006-011-032-191000-
/O.CON.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...BAXTER ST PARK...CHAMBERLAIN LAKE...
CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
LINCOLN...HOWLAND...SPRINGFIELD...DANFORTH...VANCEBORO...
TOPSFIELD
816 PM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY. 

* PRECIPITATION TYPE...SNOW...SLEET AND FREEZING RAIN.

* ACCUMULATIONS...4 TO 8 INCHES OF SNOW. UP TO AROUND A QUARTER 
  OF AN INCH OF ICE. 

* TIMING...OVERNIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES...MID 20S TO THE LOWER 30S.

* WINDS...SOUTH AROUND 10 MPH...BECOMING N.

* IMPACTS...MODERATE IMPACT. EXPECT TRAVEL DIFFICULTIES. SNOW... 
  SLEET AND A GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. ICE 
  MAY CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER 
  OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

MEZ015>017-191000-
/O.CON.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
816 PM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY. 

* PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING 
  RAIN. 

* ACCUMULATIONS...SNOW ACCUMULATION 2 TO 5 INCHES. ICE 
  ACCUMULATION UP TO TWO TENTHS OF AN INCH. 

* TIMING...OVERNIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES...26 TO 34 DEGREES.

* WINDS...SOUTH AROUND 10 MPH...BECOMING N.

* IMPACTS...MODERATE IMPACT. EXPECT TRAVEL DIFFICULTIES. SNOW... 
  SLEET AND A GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. ICE 
  MAY CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER 
  OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

VJN
3 follow-up statements
778 
WWUS41 KCAR 190310 CCA
WSWCAR

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1009 PM EST TUE JAN 18 2011

MEZ010-031-191200-
/O.UPG.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
/O.NEW.KCAR.WS.W.0002.110119T0309Z-110119T1300Z/
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
DOVER-FOXCROFT...MILO...GUILFORD
1009 PM EST TUE JAN 18 2011

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM
WARNING FOR MOSTLY SNOW AND SOME MIXED PRECIPITATION...WHICH IS
IN EFFECT UNTIL 8 AM EST WEDNESDAY. THIS UPGRADES THE WINTER WEATHER
ADVISORY PREVIOUSLY IN EFFECT.

* PRECIPITATION TYPE...MOSTLY SNOW...WITH SOME SLEET AND FREEZING
  RAIN.

* ACCUMULATIONS...6 TO 10 INCHES OF SNOW AND UP TO ONE TO TWO
  TENTHS OF AN INCH OF ICE.

* TIMING...OVERNIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES...UPPER TEENS RISING TO MID TO UPPER 20S.

* WINDS...SOUTHEAST AROUND 10 MPH...BECOMING N.

* IMPACTS...MODERATE IMPACT. EXPECT TRAVEL DIFFICULTIES. SNOW...
  SLEET AND A GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. SNOW
  AND ICE MAY CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED
  POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

MEZ001>003-191200-
/O.CON.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT
1009 PM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY. 

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...3 TO 6 INCHES.

* TIMING...OVERNIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES...MID 20S.

* WINDS...SOUTH AROUND 10 MPH...BECOMING N.

* IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW 
  WILL PRODUCE SLIPPERY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

MEZ004>006-011-032-191200-
/O.CON.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...BAXTER ST PARK...CHAMBERLAIN LAKE...
CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
LINCOLN...HOWLAND...SPRINGFIELD...DANFORTH...VANCEBORO...
TOPSFIELD
1009 PM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY. 

* PRECIPITATION TYPE...SNOW...SLEET AND FREEZING RAIN.

* ACCUMULATIONS...4 TO 8 INCHES OF SNOW. UP TO AROUND A QUARTER 
  OF AN INCH OF ICE. 

* TIMING...OVERNIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES...MID 20S TO THE LOWER 30S.

* WINDS...SOUTH AROUND 10 MPH...BECOMING N.

* IMPACTS...MODERATE IMPACT. EXPECT TRAVEL DIFFICULTIES. SNOW... 
  SLEET AND A GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. ICE 
  MAY CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER 
  OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

MEZ015>017-191200-
/O.COR.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
1009 PM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
WEDNESDAY. 

* PRECIPITATION TYPE...SNOW...MIXING WITH SLEET AND FREEZING 
  RAIN. 

* ACCUMULATIONS...SNOW ACCUMULATION 2 TO 6 INCHES. ICE
  ACCUMULATION UP TO A QUARTER INCH.

* TIMING...OVERNIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES...26 TO 34 DEGREES.

* WINDS...SOUTH AROUND 10 MPH...BECOMING N.

* IMPACTS...MODERATE IMPACT. EXPECT TRAVEL DIFFICULTIES. SNOW... 
  SLEET AND A GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. ICE 
  MAY CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER 
  OUTAGES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

VJN
776 
WWUS41 KCAR 190859
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
359 AM EST WED JAN 19 2011

MEZ010-031-191300-
/O.CON.KCAR.WS.W.0002.000000T0000Z-110119T1300Z/
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
DOVER-FOXCROFT...MILO...GUILFORD
359 AM EST WED JAN 19 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

* PRECIPITATION TYPE...SNOW...SLEET AND FREEZING RAIN.

* ACCUMULATIONS...ADDITIONAL SNOW AND SLEET ACCUMULATION AROUND AN
  INCH. ADDITIONAL ICE ACCUMULATION AROUND A TRACE. TOTAL SNOW
  ACCUMULATION 5 TO 9 INCHES.

* TIMING...THROUGH EARLY THIS MORNING.

* TEMPERATURES...MID TO UPPER 20S.

* WINDS...NORTH AROUND 10 MPH.

* IMPACTS...LOW IMPACT. EXPECT TRAVEL DIFFICULTIES. SNOW...SLEET
  AND A GLAZE OF ICE WILL PRODUCE SLIPPERY CONDITIONS. SNOW AND
  ICE MAY CAUSE A FEW TREE LIMBS TO SNAP WITH SCATTERED POWER
  OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

MEZ001>003-191300-
/O.CON.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT
359 AM EST WED JAN 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

* PRECIPITATION TYPE...SNOW.

* ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION AROUND AN INCH.
  TOTAL SNOW ACCUMULATION 3 TO 6 INCHES.

* TIMING...THROUGH EARLY THIS MORNING.

* TEMPERATURES...MID 20S.

* WINDS...NORTH AROUND 10 MPH.

* IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES. SNOW 
  WILL PRODUCE SLIPPERY CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

MEZ004>006-011-032-191300-
/O.CON.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...BAXTER ST PARK...CHAMBERLAIN LAKE...
CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...
PATTEN...MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
LINCOLN...HOWLAND...SPRINGFIELD...DANFORTH...VANCEBORO...
TOPSFIELD
359 AM EST WED JAN 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

* PRECIPITATION TYPE...SNOW...SLEET AND FREEZING RAIN.

* ACCUMULATIONS...ADDITIONAL SNOW AND SLEET ACCUMULATION AROUND AN
  INCH. ANY ADDITIONAL ICE ACCUMULATION AROUND A TRACE. TOTAL SNOW
  ACCUMULATION 4 TO 8 INCHES.

* TIMING...THROUGH EARLY THIS MORNING.

* TEMPERATURES...MID 20S TO THE LOWER 30S.

* WINDS...NORTH AROUND 10 MPH.

* IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES.
  SNOW...SLEET AND A GLAZE OF ICE WILL PRODUCE SLIPPERY
  CONDITIONS. ICE MAY CAUSE A FEW TREE LIMBS TO SNAP WITH
  SCATTERED POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

MEZ015>017-191300-
/O.CON.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
359 AM EST WED JAN 19 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS
MORNING. 

* PRECIPITATION TYPE...SLEET AND FREEZING RAIN.

* ACCUMULATIONS... ANY ADDITIONAL ICE ACCUMULATION LESS THAN A
  TENTH OF AN INCH.

* TIMING...THROUGH EARLY THIS MORNING.

* TEMPERATURES...LOW TO MID 30S.

* WINDS...NORTH AROUND 10 MPH.

* IMPACTS...LOW IMPACT. EXPECT SOME TRAVEL DIFFICULTIES.
  SNOW...SLEET AND A GLAZE OF ICE WILL PRODUCE SLIPPERY
  CONDITIONS. ICE MAY CAUSE A FEW TREE LIMBS TO SNAP WITH
  SCATTERED POWER OUTAGES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF TRAVELING... SLOW DOWN AND PLAN EXTRA TIME TO REACH YOUR
DESTINATION. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR THE LATEST FORECASTS AND STATEMENTS.

&&

$$

DUDA
954 
WWUS41 KCAR 191140
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
640 AM EST WED JAN 19 2011

MEZ010-031-191245-
/O.CAN.KCAR.WS.W.0002.000000T0000Z-110119T1300Z/
CENTRAL PISCATAQUIS-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD...
DOVER-FOXCROFT...MILO...GUILFORD
640 AM EST WED JAN 19 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER
STORM WARNING. 

STEADY PRECIPITATION HAS ENDED ACROSS THE AREA...THEREFORE THE
WINTER STORM WARNING HAS BEEN CANCELLED. MOTORISTS ARE ADVISED TO
CONTINUE TO EXERCISE CAUTION EARLY THIS MORNING SINCE ROADS MAY
STILL BE SLICK IN SPOTS. 

$$

MEZ001>006-011-015>017-032-191245-
/O.CAN.KCAR.WW.Y.0006.000000T0000Z-110119T1300Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...DANFORTH...
VANCEBORO...TOPSFIELD
640 AM EST WED JAN 19 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

STEADY PRECIPITATION HAS ENDED ACROSS THE AREA...THEREFORE THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED. MOTORISTS ARE ADVISED TO
CONTINUE TO EXERCISE CAUTION EARLY THIS MORNING SINCE ROADS MAY
STILL BE SLICK IN SPOTS.

$$

DUDA

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 5:15 PM EST, 3 hours 1 minute earlier.

Area forecast discussion, Jan 18, 5:15 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
515 PM EST TUE JAN 18 2011

.SYNOPSIS...
LOW PRESSURE WILL CROSS THE GULF OF MAINE TONIGHT...THEN EXIT
THROUGH THE MARITIMES WEDNESDAY. HIGH PRESSURE WILL BUILD EAST
THURSDAY.
&&

.NEAR TERM /THROUGH WEDNESDAY/...
INTENSIFYING LOW PRESSURE WILL TRACK ACROSS THE GULF OF MAINE
TOWARD SOUTHERN NOVA SCOTIA TONIGHT...THEN TRACK TOWARD NEWFOUNDLAND
WEDNESDAY. MODELS INDICATE UPPER LEVEL JET SUPPORT AND ISENTROPIC
LIFT SUPPORTING PRECIPITATION ACROSS THE REGION THROUGH THE EARLY
MORNING HOURS WITH THE HEAVIEST PRECIPITATION EXPECTED DOWNEAST.
PRECIPITATION WILL THEN CONTINUE ACROSS THE REGION OVERNIGHT.
BASED ON CRITICAL THICKNESSES...EXPECT PRECIPITATION TO REMAIN
MOSTLY SNOW ACROSS NORTHERN PORTIONS OF THE FORECAST AREA TONIGHT.
ACROSS CENTRAL PORTIONS OF THE FORECAST AREA EXPECT SNOW EARLY
TONIGHT TO MIX WITH SLEET AND FREEZING RAIN OVERNIGHT WITH WARMER
AIR ALOFT MOVING NORTH ACROSS THE REGION. ACROSS INTERIOR DOWNEAST
AREAS A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WILL TRANSITION
TO RAIN. ALONG THE DOWNEAST COAST...WHERE LOW LEVEL WARM AIR HAS
ALREADY MOVED ONSHORE...EXPECT A MIXTURE OF SNOW AND RAIN THIS
EVENING TO TRANSITION TO ALL RAIN. A CHANCE OF FREEZING RAIN COULD
OCCUR IN SPOTS ALONG THE DOWNEAST COAST THIS EVENING WHERE POCKETS OF
COLD AIR HAVE REMAINED TRAPPED OR WHERE GROUND TEMPERATURES REMAIN
AROUND FREEZING AFTER THE COLD READINGS OF THIS MORNING. THE WARM
AIR SHOULD EVENTUALLY ERODE THE COLD AIR DAMMED UP ACROSS INTERIOR
DOWNEAST AREAS...ALLOWING PRECIPITATION THERE TO EVENTUALLY
TRANSITION TO MOSTLY RAIN. ICE ACCUMULATIONS ACROSS INTERIOR
DOWNEAST AREAS WILL BE DEPENDENT ON HOW QUICKLY THE LOW LEVEL COLD
AIR IS ERODED. THE LOW LEVEL COLD AIR WILL BE MOST PERSISTENT
ACROSS SOUTHERN PENOBSCOT COUNTY. PRECIPITATION WILL TAPER TO SNOW
SHOWERS LATER WEDNESDAY IN THE WAKE OF THE LOW...WITH COLDER AIR
BEING DRAWN BACK ACROSS THE REGION. STORM TOTAL SNOW ACCUMULATIONS
THROUGH WEDNESDAY ARE GENERALLY EXPECTED TO RANGE FROM 4 TO 7
INCHES ACROSS CENTRAL/NORTHERN PORTIONS OF THE FORECAST
AREA...WITH 3 TO 5 INCHES ACROSS INTERIOR DOWNEAST AREAS...WITH 1
TO 2 INCHES ALONG THE DOWNEAST COAST. LOW TEMPERATURES WILL OCCUR
EARLY TONIGHT...THEN REMAIN STEADY OR SLOWLY RISE THROUGH THE
NIGHT. HIGH TEMPERATURES WEDNESDAY WILL RANGE FROM THE MID 20S
NORTH...TO THE MID TO UPPER 30S DOWNEAST.
&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
A MINOR UPPER TROF WILL PASS THROUGH THE AREA WEDS NGT WITH SOME
LIGHT SNOW SHOWER ACTIVITY AND WILL USHER IN COLDER TEMPS FOR
THURS. EXPECT THIS IMPULSE WILL BE SUFFICIENT TO DROP UP TO AN
INCH DURING ITS PASSAGE WEDS NGT...BASED ON A GENEROUS SNOW RATIO.
LOWS WILL RANGE FROM NEAR ZERO IN THE ALLAGASH TO MID TEENS ALONG
THE COAST. RESIDUAL CLOUDS AND A BRISK NORTH WIND DURING THE
MORNING WILL DIMINISH AS HIGH PRESSURE BUILDS LATER IN THE DAY.
EXPECT HIGHS IN THE LOW-MID TEENS NORTH AND LOWER 20S DOWN EAST.
THE HIGH WILL BRING CLEARING SKIES AND THE PROSPECT FOR ANOTHER
SUBZERO NIGHT FOR MUCH OF THE CWA. THE KEY WILL BE WHETHER ANY
OVERRUNING CIRRUS CAPS COOLING AND THE SPEED OF SFC HIGH
RETREATING TO THE NORTH IN ADVANCE OF LOW PRESSURE. EXPECT CLOUD
COVER TO THICKEN MORE DOWN EAST...LEADING TO A FORECAST FOR LOWS
IN THE SINGLE DIGITS. IN THE NORTH...CLEAR SKIES SHOULD PREVAIL
MUCH FURTHER THROUGH THE NIGHT AND WILL GO WITH READINGS OF -10 TO
-20 IN THE ALLAGASH AND READINGS IN THE ZERO TO -10 RANGE ALONG
THE NORTHEAST BORDER.

WITH REGARD TO THE APPROACHING LOW PRESSURE SYSTEM ON
FRIDAY...NWP ONCE AGAIN OFFERS A WIDE RANGE OF LOW TRACKS. OUR
FORECAST AS WELL AS THE MODEL CONSENSUS FORECASTS A TRACK TOWARDS
SOUTHERN NOVA SCOTIA ONCE AGAIN. THE STORM IS EXPECTED TO SWEEP
THROUGH THE FORECAST AREA QUICKLY AND TEMPERATURES SHOULD SUPPORT
SNOW ALL THE WAY TO THE COAST...EVEN WITH A MORE WESTERLY TRACK.
INDICATIONS ARE THAT SNOW WILL START ALONG THE COAST EARLY IN THE
MORNING AS A COASTAL FRONT SETS UP. HAVE BROUGHT LIKELY POPS
NORTHWARD TOWARDS PQI BY AFTERNOON. THE SPEED AND TRACK OF THE
STORM WOULD CURRENTLY SUGGEST NO WORSE THAN ADVISORY LEVEL
SNOWFALL OF LESS THAN SEVEN INCHES IN 12 HOURS ANYWHERE IN THE CWA
EXCEPT PERHAPS ALONG THE DOWN EAST COAST. HOWEVER...THIS STORM IS
JUST NOW HITTING THE WEST COAST AND IT IS PREMATURE TO RULE OUT A
MORE WESTERN...AND SNOWY...TRACK INTO THE BAY OF FUNDY.
&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE MODELS IN FAIRLY GOOD AGREEMENT WITH LOW PRESSURE
QUICKLY MOVING EAST OF NOVA SCOTIA FRIDAY NIGHT. VERY COLD ARCTIC
AIR THAN BUILDS ACROSS THE REGION SATURDAY THROUGH TUESDAY WITH
TEMPERATURES WELL BELOW NORMAL. GMOS MIN TEMPERATURES APPEARED TO
BE TOO COLD SO BLENDED THEM WITH THE GFS BUT STILL EXPECT LOWS 15
TO 20 BELOW ACROSS THE NORTH WITH BELOW ZERO READINGS ALL THE WAY
TO THE COAST.
&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
NEAR TERM: IFR/LIFR CONDITIONS ARE EXPECTED ACROSS THE REGION
TONIGHT THROUGH EARLY WEDNESDAY...WITH IFR/MVFR CONDITIONS
PERSISTING LATER WEDNESDAY.

SHORT TERM: IFR IN SNOW SHOWERS WEDS NGT...ESPECIALLY FOR BHB AND
BGR. OTHERWISE MVFR AND CONTINUING MVFR NORTH OF HUL FOR THURS BUT
VFR FOR BGR AND BHB. VFR EVERYWHERE THURS NIGHT. SNOW IS LIKELY TO
CREATE IFR IN MOST AREAS EXCEPT THE FAR NORTHERN ZONES FRIDAY.
SNOW IS EXPECTED TO SPREAD FROM THE THE SOUTHERN COAST NORTHWARD
DURING THE DAY.
&&

.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS
TONIGHT THROUGH WEDNESDAY. VISIBILITIES WILL BE REDUCED IN RAIN
TONIGHT INTO WEDNESDAY.

SHORT TERM: NO SCAS LIKELY UNTIL LATE FRIDAY. IF THE STORM
INTENSIFIES OR TAKES A MORE WESTERLY TRACK...THE THREAT OF A GALE
WOULD HAVE TO BE ENTERTAINED.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 8 AM EST WEDNESDAY FOR
     MEZ001>006-010-011-015>017-031-032.
     WINTER WEATHER ADVISORY UNTIL 8 PM EST THIS EVENING FOR MEZ029-
     030.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ANZ050>052.

&&

NEAR TERM...NORCROSS
SHORT TERM...MCW
LONG TERM...FOSTER
AVIATION...NORCROSS
MARINE...NORCROSS/MCW
Hazardous weather outlook, Jan 18, 4:20 PM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
420 PM EST TUE JAN 18 2011

MEZ001>006-010-011-015>017-031-032-191200-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
420 PM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW AND ICE REPORTS WILL BE NEEDED TONIGHT INTO
WEDNESDAY.

MEZ029-030-191200-
COASTAL HANCOCK-COASTAL WASHINGTON-
420 PM EST TUE JAN 18 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER SNOW AND ICE REPORTS WILL BE NEEDED TONIGHT.

ANZ050>052-191200-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
420 PM EST TUE JAN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NORCROSS

Nearby

Winter Storm Warnings in Maine, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.